I had a total hysterectomy this year. In February, they removed all but one ovary, hoping to save it. In June, I had the remaining ovary removed because it was not working and my hormones were all over the board. I was started on the V-dot patch twice a week. I have tinkered with Prometrium and testosterone cream. I have read mixed results about progesterone after hysterectomy. The testosterone cream, I thought, was causing acne. I NEVER have acne, so I stopped taking that.
I noticed other issues going on and my regular doctor said it was due to the V-dot patch. My gyno did blood work and it came back low thyroid. I am scheduled to see the Endocrinologist on Monday. I have, since, been taking Synthroid for the thyroid issues.
Has anyone else had trouble with their thyroid after hysterectomy? I am 35 and have been in menopause for a year now and can not seem to get leveled out. I thought the hysterectomy was going to make everything better. Just seems to have went from dealing with endometriosis and PCS to all these hormone issues. Should I go back on the Prometrium and testosterone cream? At the time of my last lab work, my estrogen level dropped from 70 to 30. I'm just confused.
Getting your hormones under control can be very hard to do after a hysterectomy. I personally would think about using the testosterone. It does look like you need more estrogen.
Yes, I have heard of several women on this forum who have thyroid problems either before or after the surgery. How are you doing on the synthroid? It's important to keep on eye on all of your levels, not just TSH. Did they check that along with FT3, FT4, and antibodies? You really need these tests too and many Drs will only check TSH.
I just came from the endo and he says that I should not be on the Synthroid, that I am considered 'normal-low normal' to boarderline hyperthyroid. It's frustrating because it seems as if no doctor says the same thing. I have testosterone here at home that I am considering taking again. I started the progesterone again last night. I am to come off the synthroid and will have an ultrasound, radioactive iodine test done in November, then a repeat of thyroid levels.
I asked him about why I can not loose weight and he said I need to 'try harder'. That made me sooo made because I have been trying and nothing is taking off any pounds. I just don't get any of it.
I was put on synthroid and after a few months I began to feel normal again. I had energy. My hair started getting thicker.I lost 30 lbs. I felt young again. I was 50. Six months later I had a hysterectomy. I immediately felt odd. I did not realize that both my ovaries had been removed until 2 months later. It has been almost 2 years since the hysterectomy and I feel like I have been thru hell. Having a hysterectomy was the worst thing I have ever done. I have gained weight.. my hair got thin. The emotional roller coaster is a nightmare. The first thing I think of when I wake up every morning is that I wish I was dead. I am enduring life, not living it. With all that said I am trying to get regulated, I haven't given up all hope. I started back taking my synthroid again regularly. I take all kind of vitamins. I have tried the vivielle patch. The estrogen shot, pro-gest cream. There has to be a soloution, I have to believe there is or I might as well die.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.